MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 21; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 21; HEART-VALVE, MECHANICAL
Model Number ONXACE-21
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report received, ¿i will meet the surgeon today and i will bring the valve and send to you for inspection.But unfortunately the patient in bad case at ccu i got message from university hospital that they have case used onxace - 21 but the valve is not work they enter the patient to or and replace the valve, but when they check leaflet is working, but inside patient wasn't work eco is available surgeon asked me if it reported before here in ksa or any other countery? i said it's first time to hear about that and never reported in ksa before¿ additional information was received from the surgeon, "i¿m writing this email with regards to the on x valve that was unexpectedly malfunctioning post implantation.Following are the case details: 42 year old female with history of systemic lupus erythematosus and chronic kidney disease.She was admitted with heart failure and found to have severe aortic insufficiency.She was taken to the or on (b)(6) 2023.The patient had issues with dysphagia and was deemed to have a contraindication to tee and was therefore this was not done intraop.Operative findings showed a left coronary cusp that was thickened and retracted, the valve was therefore not repairable and we proceeded to perform an avr.A size 21 on x was implanted in the usual fashion, using [manufacturer] pledgeted sutures with the pledgets on the ventricular side.It was well seated by visual inspection.The leaflets were tested using the valve tester and both moved freely.The patient was weaned uneventfully from cardiopulmonary bypass and was transferred to the icu where she had an uneventful course.Post op tte on january 17th showed high gradients across the mechanical prosthesis.(echo report sent previously).There was no clear cause.We suspected ppm which was unlikely as the patient only weighed 68 kg.Patient was slow to progress and to diurese and was still requiring some o2 supplementation.Repeat echo on january 22nd still had high gradients (mean almost 40), it was reviewed by multiple cardiologists and there was suspicion of an immobile leaflet.Fluoroscopy was done and confirmed that one leaflet was immobile in the closed position.The patient was taken to the or the next day on january 23rd.On valve inspection there seemed to be no obvious abnormalities, it was well seated and both leaflets moved freely once more using the valve tester (operative video provided previously).As we couldn¿t identify any cause for the valve dysfunction, we decided to excise it and replace it with a size 20 ats ap valve.Patient was weaned uneventfully from cardiopulmonary bypass and transferred to icu.Both operations were performed by myself and [surgeon] multiple times with no issues in the past.We kindly ask you to review the video and the available data provided.We would highly appreciate an explanation of this unfortunate event which led to significant morbidity to our patient." this investigation will be relegated to onxace-21, sn (b)(4).This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The manufacturing records for onxace-21, serial number 6928321 were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.The available information was reviewed.This is a case of prosthetic valve dysfunction, of unconfirmed origin, as one leaflet was immobile while implanted but both leaflets were mobile when tested at the time of implant and at the time of explant.The implanting surgeon reported ¿on valve inspection (at time of explant) there seemed to be no obvious abnormalities, it was well seated, and both leaflets moved freely once more using the valve tester¿.We cannot tell from the information why the leaflet was not moving and as such there is insufficient information to point to a probable cause of the leaflet immobility, whether it be a mechanical malfunction a physical impediment to leaflet motion in situ.The most likely cause, though unsubstantiated, is an anatomical interference with the leaflet.However, we have no other evidence to support this or any conclusion that the valve was responsible for the observed dysfunction.The instructions for use [ifu] for the on-x valve acknowledge reoperation and explantation as potential consequences of a complication following prosthetic valve replacement, in this case possible structural or nonstructural dysfunction of unknown origin.Both are listed in the ifu.The on-x heart valve risk management file thoroughly identifies the process and product hazards for indication.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.Based on the available information, a definitive root cause cannot be determined, although it is possible that the leaflet immobility resulted from anatomical interference.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX AORTIC CONFORM EXT 21
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key16547062
Report Number1649833-2023-00010
Device Sequence Number12248719
Product Code LWQ
UDI-Device Identifier00851788001457
UDI-Public851788001457
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/21/2025
Device Model NumberONXACE-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/10/2023
Date Device Manufactured03/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age42 YR
Patient SexFemale
Patient Weight68 KG